What Happens in emergency cocaine overdose treatment?

Cocaine is a very potent substance to all Canadians and can be lethal. As a stimulant, it affects all major organs, and doubly the heart, lungs and brain.

The Symptoms

Symptoms of cocaine overdose include a fast pulse, rapid breathing, confusion, sweating and hyperthermia. The patient may have chest pains and a heart attack. This is caused by spasms in the arteries due to the insufficient flow of blood into the heart. Unfortunately, it is this symptom that often causes the sudden death of someone who overdosed.

Overdose Treatments

Cocaine overdose treatment is necessary for people who have suffered from cocaine overdose. Cocaine overdose is a medical emergency and should not be taken lightly.

Cocaine overdose treatment starts with sedation via medication, such as diazepam. This calms down the probable agitated and hyper-excitable state that’s typical of those suffering from cocaine overdose.

Initial cocaine overdose treatment with diazepam controls symptoms like rapid heartbeats and high blood pressure. Acetaminophen is given should the patient experience elevated body temperature.

Heart Attack

Additional cocaine overdose treatment involves the other symptoms in the patient. Cocaine overdose can lead to heart attack in some people. For those cases, thrombolytic drugs are provided.

Cardiac catheterization

Sometimes, cardiac catheterization is even done. In this process, a long catheter is placed in the leg artery in order to examine the state of the heart arteries, whether they’re blocked or not.

Balloon angioplasty

Should arteries be blocked, a balloon angioplasty can be done. Additional treatment really depends on the unique symptoms presented by the patient. Some possible complications that come with cocaine overdose include seizures, kidney failure, thrombophlebitis, liver hepatitis and stroke.

Once in the clear of medical emergency, the cocaine overdose patient should take steps to rid himself/ herself of the addiction.

You May Also Like